Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 29, 2010, 1:00 PM MST for Mohave County, Arizona. It was in force for 105 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2010, 1:00 PM MST (20:00 UTC)
- Expired
- Jul 29, 2010, 2:45 PM MST
- In force
- 105 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 153 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 1:01 PM MST | HEAVY RAIN 0.91 | Wikieup, AZ | 0.91 INCHES OF RAIN IN ONE HOUR AT WIKEUP MOHAVE COUNTY ALERT GAUGE. |
| Jul 29, 2:00 PM MST | FLASH FLOOD | Wikieup, AZ | ARIZONA DPS REPORTS THAT WATER BRIEFLY COVERED HIGHWAY 93 NEAR WIKIEUP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733 WGUS55 KVEF 292000 FFWVEF AZC015-292145- /O.NEW.KVEF.FF.W.0017.100729T2000Z-100729T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 100 PM MST THU JUL 29 2010 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... THIS INCLUDES THE LOCATION OF WIKIEUP... * UNTIL 245 PM MST * AT 1255 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATES ONE TO TWO INCHES OF RAINFALL HAS ALREADY FALLEN NEAR WIKIEUP ALONG HIGHWAY 93 BETWEEN MILE MARKERS 116 AND 124. ADDITIONALLY...A MOHAVE COUNTY ALERT GAGE IN WIKIEUP HAS OBSERVED 0.91 INCHES OF RAINFALL IN THE PAST 45 MINUTES AND THE PUBLIC HAS ALREADY OBSERVED MINOR FLOODING IN THE AREA. ADDITIONAL RAINFALL AND FLASH FLOODING IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. && LAT...LON 3489 11370 3489 11351 3465 11350 3463 11372 $$ SC
2 follow-up statements
511 WGUS75 KVEF 292055 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 155 PM MST THU JUL 29 2010 AZC015-292145- /O.CON.KVEF.FF.W.0017.000000T0000Z-100729T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 155 PM MST THU JUL 29 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR SOUTH CENTRAL MOHAVE COUNTY... AT 150 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN JUST WEST OF WIKIEUP. NATIONAL WEATHER SERVICE RADAR IS ESTIMATING 2 TO 3 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR JUST TO THE WEST OF WIKIEUP ALONG CHICKEN SPRINGS ROAD. NATURAL CORRALS WASH AND BRONCO WASH ARE LIKELY EXPERIENCING FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SEVERAL INCHES OF SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. && LAT...LON 3489 11370 3489 11351 3465 11350 3463 11372 $$ SC
270 WGUS75 KVEF 292144 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 244 PM MST THU JUL 29 2010 AZC015-292151- /O.EXP.KVEF.FF.W.0017.000000T0000Z-100729T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 244 PM MST THU JUL 29 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 PM MST FOR SOUTH CENTRAL MOHAVE COUNTY... RADAR HAS INDICATED THAT THUNDERSTORMS THAT WERE OVER THE WARNED AREA HAVE WEAKENED. ADDITIONAL RUNOFF FROM HIGHER ELEVATIONS COULD STILL OCCUR BUT SHOULD NOT RAISE WATER LEVELS IN ANY DRY WASHES OR ON CAUSE FLOODING ON POOR DRAINAGE ROADS. LAT...LON 3489 11370 3489 11351 3465 11350 3463 11372 $$ STACHELSKI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 10:00 AM MST, 3 hours earlier.
Area forecast discussion, Jul 29, 10:00 AM MST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT THU JUL 29 2010 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ACROSS NORTHWEST ARIZONA AND SOUTHEAST NEVADA TODAY AND FRIDAY WHILE A STABLE AIR MASS HOLDS OVER THE WESTERN HALF OF THE REGION. MONSOONAL MOISTURE MAY SPREAD WEST OF THE ARIZONA BORDER SATURDAY AND SUNDAY IN RESPONSE TO A LOW PRESSURE SYSTEM MOVING FROM ARIZONA TOWARD SOUTHERN CALIFORNIA. && .UPDATE...STILL LOOKING AT A RELATIVELY DRY AND STABLE AIR MASS OVER THE WESTERN PORTION OF THE FORECAST AREA WITH MOIST AND SOMEWHAT UNSTABLE AIR EAST. CURRENT DELINEATION OF THUNDERSTORMS VERSUS NO THUNDERSTORMS FOR TODAY LOOKS GOOD. HOWEVER...12Z MODEL RUNS INDICATE A LITTLE BETTER INSTABILITY OVER MOHAVE COUNTY THAN PREVIOUS RUNS. A FEW WEAK CELLS HAVE DEVELOPED ALREADY AND MOS GUIDANCE THUNDERSTORM POPS FOR KINGMAN ARE PRETTY HIGH. WILL UPDATE FORECAST FOR HIGHER POPS IN MAINLY MOHAVE COUNTY TODAY. OTHERWISE THE FORECAST LOOKS GOOD. -HARRISON- .AVIATION...FOR MCCARRAN...WINDS ARE FORECAST TO BE SOUTHEAST TO SOUTH UNTIL 23Z CLOSE TO 8KTS AND EVENTUALLY TURN BACK TO THE SOUTH OR SOUTHWEST AFTER 23Z AROUND 10KTS. THUNDERSTORM CHANCES WILL MAINLY BE CONFINED TO THE MORMON MESA AND PEACH SPRINGS APPROACH CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL GENERALLY FOLLOW A DIURNAL PATTERN AND REMAIN AROUND 10-15KTS. THERE WILL BE ISOLATED THUNDERSTORMS OVER LINCOLN AND MOHAVE COUNTIES WITH CIGS DOWN TO AROUND 10K FEET. LOCALIZED OUTFLOW BOUNDARIES WILL MAKE AFTERNOON WINDS GUSTY AND ERRATIC AT TIMES. -JACQUES- && .PREV DISCUSSION... 355 AM PDT THU JUL 29 2010 .SHORT TERM...THE LATEST OBSERVATIONS AND MODEL TRENDS INDICATE THAT NOT MUCH WILL CHANGE TODAY OVER THE PAST FEW DAYS. THE 00Z GFS HAS BACKED OFF CONSIDERABLY FROM 24 HOURS AGO ON THE AMOUNT OF MOISTURE IT FORECASTED WOULD MOVE INTO SOUTHERN NEVADA TODAY. HOWEVER...THIS LOOKS VALID BASED ON THE OBSERVED DRY SOUTHWEST FLOW PERSISTING ACROSS SOUTHERN CALIFORNIA AND SOUTHWEST NEVADA. ALSO...THE YUMA RADAR VERTICAL WIND PROFILE SHOWS 10-15 KTS OF WEST TO NORTHWEST FLOW ABOVE 2 KFT. THE FORECAST IS BASED ON THE GFS SOLUTION. THE 06Z NAM CAME IN MUCH MORE MOIST AND UNSTABLE THAN THE 00Z NAM OVER SOUTHERN NEVADA AND POINTS SOUTH TODAY THROUGH FRIDAY AND IT DOES NOT LOOK JUSTIFIED. IT DOES LOOK LIKE CONVECTION IN ARIZONA WILL MAKE A LITTLE WESTWARD PROGRESS INTO MOHAVE COUNTY TODAY BUT WARM STABLE AIR WEST OF THE ARIZONA BORDER SHOULD KEEP THUNDERSTORMS TO A MINIMUM AND THUNDERSTORM COVERAGE WAS REDUCED ACCORDINGLY. DID KEEP A SLIGHT CHANCE OF THUNDERSTORMS OVER THE SOUTHERN NEVADA MOUNTAINS JUST IN CASE THE GFS IS OVERLY DRY AND STABLE BUT CONVECTION IS DOUBTFUL TODAY. THE MAIN FEATURE TO WATCH FOR FRIDAY AND ESPECIALLY SATURDAY IS THE INVERTED TROUGH WORKING ITS WAY FROM NEW MEXICO ACROSS SOUTHERN ARIZONA. FOR NOW...THE GFS KEEPS THIS FEATURE TOO FAR SOUTH TO IMPACT MUCH OF OUR FORECAST AREA BUT IT COULD AID CONVECTION OVER SOUTHERN MOHAVE AND SAN BERNARDINO COUNTIES BY SATURDAY. CONVECTION LOOKS FAIRLY SUBDUED OVER THE REST OF THE REGION NORTH OF I-15 UNDER PERSISTENT DRY SOUTHWEST TO WESTERLY FLOW. HOWEVER...KEPT A SLIGHT CHANCE OF THUNDERSTORMS IN FOR FRIDAY AND SATURDAY OVER SOUTHERN NEVADA IN CASE CONVECTION OVER ARIZONA MANAGES TO PUSH LARGE SCALE OUTFLOW INTO THE AREA AND MODIFY THE ENVIRONMENT. .LONG TERM...SUNDAY THROUGH THURSDAY...LITTLE CHANGE FROM PREVIOUS MODEL RUNS AS MOISTURE REMAINS IN PLACE ACROSS THE SOUTHEASTERN SECTIONS OF THE FORECAST AREA. MODELS CONTINUE TO PICK UP ON AN UPPER LEVEL CIRCULATION THAT COULD ENHANCE CONVECTION ACROSS THE SOUTHERN AREAS OF THE CWA. THE MODELS INDICATE THIS FEATURE ARRIVES INTO EASTERN ARIZONA FRIDAY AFTERNOON AND WORKS INTO WESTERN ARIZONA BY SATURDAY MORNING. HOWEVER...ONCE IT ARRIVES IT WILL REMAIN NEARLY STATIONARY THROUGH MONDAY BEFORE WEAKENING. THIS COULD MAKE SUNDAY AND MONDAY A FAIRLY ACTIVE DAY ACROSS MOHAVE COUNTY AND EVEN PORTIONS OF CLARK AND SAN BERNARDINO COUNTIES. DID GO AHEAD AND INCREASE POPS ACROSS THESE AREAS. THIS FEATURE STARTS TO WEAKEN BY WEDNESDAY AS AN AREA OF LOW PRESSURE DIGS DOWN THE PACIFIC NORTHWEST COAST. THIS IS FORECAST TO INCREASE THE SOUTHWEST FLOW ACROSS THE REGION WEDNESDAY AND THURSDAY AND REALLY BEGIN TO DRY THINGS OUT. PW VALUES DROP TO UNDER AN INCH WITH FAIRLY STABLE CONDITIONS. DID LOWER POPS ON THESE DAYS...BUT MAY NEED TO BE LOWERED EVEN MORE IF THE SOUTHWEST FLOW INCREASES AND CONTINUES TO DRY THINGS OUT. TEMPERATURES LOOK TO REMAIN SLIGHTLY BELOW NORMAL SUNDAY THROUGH TUESDAY DUE TO THE ADDITIONAL MOISTURE...BUT LOOK TO RISE TO ABOVE NORMAL READINGS BY WEDNESDAY AS THINGS DRY OUT. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && ADAIR/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 29, 6:16 AM MST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 616 AM PDT THU JUL 29 2010 AZZ001>003-036-CAZ527-NVZ014>022-300700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 616 AM PDT THU JUL 29 2010 /616 AM MST THU JUL 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A PERSISTENT WEATHER PATTERN WILL KEEP SCATTERED THUNDERSTORMS CONFINED MAINLY TO LINCOLN COUNTY NEVADA AND MOHAVE COUNTY ARIZONA THIS AFTERNOON AND EVENING WITH ONLY ISOLATED THUNDERSTORMS OVER THE REST OF SOUTHERN NEVADA...SIMILAR TO THE PAST FEW DAYS. THE MAIN HAZARDOUS WEATHER THREAT WILL BE THE POTENTIAL FOR HEAVY RAIN SHOWERS WITH SOME STORMS OVER MOHAVE COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LITTLE CHANGE IS EXPECTED OVER THE REGION FRIDAY AND SATURDAY. THUNDERSTORM COVERAGE IS FORECAST TO INCREASE SUNDAY AND MONDAY ACROSS SOUTHERN NEVADA ALONG WITH THE POTENTIAL FOR LOCALIZED HEAVY RAIN SHOWERS AND ASSOCIATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>526-300700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- 616 AM PDT THU JUL 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY INCREASING MOISTURE IS EXPECTED TO SPREAD OVER EASTERN SAN BERNARDINO COUNTY SATURDAY THROUGH MONDAY LEADING TO A CHANCE OF THUNDERSTORMS EACH DAY. THE MAIN WEATHER HAZARD WILL BE THE POTENTIAL FOR HEAVY RAIN SHOWERS AND ASSOCIATED FLASH FLOODING WITH SOME STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:09 PM MST | Areal Flood Advisory | VEF | Mohave | 66 min |
| Jul 29, 12:27 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 29, 4:35 PM MST | Areal Flood Advisory | VEF | 115 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.